See the latest
Coronavirus Information including
appointments and scheduling,
data and more.
An allergic reaction to a medicine is an overreaction by the body's immune system to a substance (allergen) in a medicine that a person has taken. An allergic reaction to a medicine may cause symptoms that range from a minor rash to severe anaphylactic shock, depending on the person and the type and dose of the medicine.
A medicine allergy is different from an adverse medicine reaction, such as a medicine side effect or a reaction when taking more than one medicine. Because symptoms and treatments vary, a doctor should determine whether a person has a medicine allergy or an adverse reaction. A severe medicine allergy can be life-threatening. An adverse reaction usually is not.
A person who has been diagnosed with a medicine allergy should wear a medical alert bracelet or other identification and should not take that medicine again.
Current as of: June 29, 2020
Adam Husney MD - Family Medicine & Martin J. Gabica MD - Family Medicine & Anne C. Poinier MD - Internal Medicine
To learn more about Healthwise, visit Healthwise.org.
© 1995-2020 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.
Find our contact forms and phone numbers or give feedback on a recent experience using Care to Share.
View test results, schedule appointments, or request prescription refills from the convenience of your computer or mobile device.
Learn about health system news and meet new providers in Progress Notes, Lancaster General Health's provider newsletter.
Want to make a payment without a MyLGHealth account? Click the "Pay as Guest" button below.